Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 101, NWS Amarillo, TX

June 12, 2004Wheeler County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 12, 2004, 9:37 PM CDT for Wheeler County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2004, 9:37 PM CDT (02:37 UTC)
Expired
Jun 12, 2004, 10:30 PM CDT
In force
53 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Wheeler County, TX

The radar

The Amarillo radar (KAMA), 127 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4742 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

075 
WUUS54 KAMA 130237
SVRAMA
TXC483-130330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
937 PM CDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHEELER COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 1030 PM CDT

* AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM OVER SHAMROCK...MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STORM INCLUDE...
  SHAMROCK...WHEELER...TWITTY...AND ALLISON

LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

LAT...LON 3519 10053 3519 10000 3562 10001 3562 10053

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:30 PM CDT, 6 hours 7 minutes earlier.

Area forecast discussion, Jun 12, 3:30 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT SAT JUN 12 2004

.DISCUSSION...
DRYLINE WAS POSITIONED ALONG A CANADIAN TO GROOM LINE THIS
AFTERNOON. WEAK SHEAR AND AMPLE INSTABILITY WILL SUPPORT CONVECTION
OVER THE EXTREME SOUTHEAST TEXAS PANHANDLE THROUGH THIS EVENING.
APPROACHING DISTURBANCE LOCATED OVER THE LOW ROLLING PLAINS...WILL
GIVE THE ADDED LIFT TO INITIATE STORMS. A FEW STORMS COULD BECOME
SEVERE.

TOWARDS THE MOUNTAINS...ANOTHER WEATHER DISTURBANCE APPEARS TO BE
LIFTING ACROSS THE CENTRAL ROCKIES...DEVELOPING CUMULUS AS FAR SOUTH
AS NORTHEAST NEW MEXICO. DO NOT BELIEVE STORMS WILL DEVELOP OVER THE
NORTHWEST CORNER OF THE PANHANDLES WHERE THE AIRMASS IS QUITE DRY...
BUT WILL NEED TO MONITOR THIS AREA ANYWAY.

UPPER LEVEL RIDGE BUILDS OVERHEAD EARLY NEXT WEEK...ALLOWING HIGH
TEMPERATURES TO WARM TOWARDS THE CENTURY MARK AND LEAVING THE AREA
DRY. BY THE END OF WEEK...FLOW ALOFT BECOMES NORTHWEST AND ALLOWS
SHORTWAVE ENERGY TO TRACK ACROSS THE AREA. SIGNALS ARE NOT STRONG...
HOWEVER WELL NEED TO MONITOR THE POSSIBILITY OF STORMS IN THIS TYPE
OF SCENARIO.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO     61  96  64  97 /  10  10  10  10
BEAVER       66  98  64  93 /  10  10  10  10
BOISE CITY   62  93  60  94 /  10  10  10  10
BORGER       62  98  65  98 /  10  10  10  10
BOYS RANCH   65  97  63  99 /  10  10  10  10
CANYON       62  97  63  97 /  10  10  10  10
CLARENDON    65  98  66  98 /  20  10  10  10
DALHART      62  93  62  98 /  10  10  10  10
GUYMON       63  97  64  98 /  10  10  10  10
HEREFORD     61  98  60  97 /  10  10  10  10
LIPSCOMB     67  98  67  94 /  10  10  10  10
PAMPA        63  97  65  96 /  10  10  10  10
SHAMROCK     68  98  68  95 /  20  10  10  10
WELLINGTON   70  99  69  96 /  20  10  10  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

04/08
Hazardous weather outlook, Jun 12, 3:54 PM CDT, 5 hours 43 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
354 PM CDT SAT JUN 12 2004

OKZ001>003-TXZ001>020-131100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
354 PM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

ISOLATED THUNDERSTORMS ARE POSSIBLE SOUTH AND EAST OF A
LINE FROM BRISCOE TO WAYSIDE THIS AFTERNOON AND EVENING.
CONVERGENCE ALONG THE DRYLINE HAS LED TO A LINE OF DEVELOPING CLOUDS
FROM CANADIAN TO GROOM. AS THE DRYLINE MOVES EAST...AN UPPER LEVEL
DISTURBANCE LOCATED OVER THE WESTERN TEXAS PANHANDLE WILL MOVE INTO
THE AREA...AND COULD PROVIDE SUFFICIENT LIFT TO ALLOW A FEW STORMS
TO FORM. THE POSSIBILITY OF HAIL AND DAMAGING WINDS CANNOT BE RULED
OUT WITH ANY STORMS THAT DEVELOP.

CAUTION IS ALSO ADVISED ON AREA LAKES TONIGHT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING IN THE
SOUTHEAST TEXAS PANHANDLE BETWEEN THE HOURS OF 400 PM AND 900 PM.

KRAMAR

In the hours before

Special weather statement, Jun 12, 5:48 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
548 PM CDT SAT JUN 12 2004

TXZ020-122315-
COLLINGSWORTH-
548 PM CDT SAT JUN 12 2004

...THUNDERSTORMS WITH HAIL AND STRONG WINDS WILL MOVE OVER THE
SOUTHEAST TEXAS PANHANDLE...

THUNDERSTORMS WITH HAIL...STRONG GUSTY WINDS AND HEAVY RAIN WILL MOVE
NORTHEAST AT 20 MPH OVER COLLINGSWORTH COUNTY LATE THIS AFTERNOON
AND EARLY THIS EVENING. AREAS AROUND QUAIL...LUTIE...SAMNORWOOD...
DOZIER AND WELLINGTON...WILL BE AFFECTED.

HALF-INCH HAIL...WINDS GUSTING TO AROUND 50 MPH...AND HOURLY RAINFALL
AMOUNTS UP TO ONE INCH CAN BE EXPECTED.

COCKRELL
Special weather statement, Jun 12, 6:11 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
611 PM CDT SAT JUN 12 2004

TXZ020-122345-
COLLINGSWORTH-
611 PM CDT SAT JUN 12 2004

...THUNDERSTORMS WITH HAIL AND STRONG WINDS WILL MOVE OVER THE
SOUTHEAST TEXAS PANHANDLE...

THUNDERSTORMS WITH HAIL...STRONG GUSTY WINDS AND HEAVY RAIN WILL MOVE
NORTHEAST AT 20 MPH OVER COLLINGSWORTH COUNTY EARLY THIS EVENING.
AREAS AROUND LUTIE...SAMNORWOOD...DOZIER AND WELLINGTON...WILL BE
AFFECTED.

HALF-INCH HAIL...WINDS GUSTING TO AROUND 50 MPH...AND HOURLY RAINFALL
AMOUNTS UP TO ONE INCH CAN BE EXPECTED.

COCKRELL
Special weather statement, Jun 12, 9:03 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
903 PM CDT SAT JUN 12 2004

TXZ015-019-020-130235-
COLLINGSWORTH-DONLEY-WHEELER-
903 PM CDT SAT JUN 12 2004

...THUNDERSTORMS WITH HAIL AND STRONG WINDS WILL MOVE OVER THE
SOUTHEAST TEXAS PANHANDLE...

THUNDERSTORMS WITH HAIL...STRONG GUSTY WINDS AND HEAVY RAIN WILL MOVE
NORTHEAST AT 35 MPH OVER COLLINGSWORTH COUNTY...EASTERN DONLEY COUNTY
...AND WHEELER COUNTY THIS EVENING. AREAS AROUND HEDLEY...QUAIL...
WELLINGTON...SAMNORWOOD...DOZIER...AND SHAMROCK...WILL BE AFFECTED.

HALF-INCH HAIL...WINDS GUSTING TO AROUND 50 MPH...AND HOURLY RAINFALL
AMOUNTS UP TO ONE INCH CAN BE EXPECTED.

COCKRELL
Special weather statement, Jun 12, 9:31 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
931 PM CDT SAT JUN 12 2004

TXZ015-020-130300-
COLLINGSWORTH-WHEELER-
931 PM CDT SAT JUN 12 2004

...THUNDERSTORMS WITH HAIL AND STRONG WINDS WILL MOVE OVER THE
SOUTHEAST TEXAS PANHANDLE...

THUNDERSTORMS WITH HAIL...STRONG GUSTY WINDS AND HEAVY RAIN WILL MOVE
NORTHEAST AT 35 MPH OVER COLLINGSWORTH COUNTY...AND INTO WHEELER
COUNTY THIS EVENING. AREAS AROUND QUAIL...DOZIER...SAMNORWOOD...LUTIE
...SHAMROCK...LELA...AND TWITTY...WILL BE AFFECTED.

HALF-INCH HAIL...WINDS GUSTING TO AROUND 50 MPH...FREQUENT DEADLY
LIGHTNING...AND HOURLY RAINFALL AMOUNTS UP TO ONE INCH CAN BE
EXPECTED.

COCKRELL

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.